MDJunction - People Helping People
 
Ask a Question
11/28/2010 02:48 PM

Ditching the Lithium

RickEJ
RickEJ  
Posts: 7373
Group Leader
I'm an Advocate

After much thought and experimentation I've come to the conclusion that Lithium is doing me more harm than good. I see my pdoc tomorrow so I'll see what we can work out.

I'm always getting upset stomach, loss of balance, and my typing is pathetic. I keep hitting the wrong keys which is no good for a computer tech.. I've gained 10 pounds in a month. I was already overweight now I have even more to deal with. There's got to be another solution. I'm thinking of going to 40mg of Prozac from 20mg. That should take care of the low level depression without all the side effects. I seem to tolerate it pretty well. I'm on 300mg of Lamictal as a mood stabilizer and I also have Zyprexa if I do start yo get hypomanic.

I just can't deal with the side effects of Lithium anymore. Blink

Reply

11/28/2010 02:53 PM
Joy75
Joy75  
Posts: 16593
Group Leader
I'm an Advocate

Well, it's your body, you know what you can and can't take. I'm sure your psychiatrist will listen to you. Maybe she will try something new out on you. I just remember you being manic on 20mg of Prozac. I would think that 40mg would make you really manic. I'm curious to see what your psychiatrist says. I'm sorry you are having such trouble with your medications. I wish you could just find something that will work and that would be the end of it. Don't ever give up though. There is something that will work for you. You are trooper and I just know you will hang in there till you find it. You are doing a great job patiently going through the motions.

11/28/2010 03:21 PM
RickEJ
RickEJ  
Posts: 7373
Group Leader
I'm an Advocate

I'm on 20mg of Prozac now with no mania. I think we just started out to high. We went from 20mg to 10mg for a month then back to 20mg and it was totally different. We also went up on the Lamictal to 300mg.

Trying to find that balance is hard to do.

I don't think going to a higher dose of Prozac is unreasonable. For some reason I think 40mg is the magic number. Who knows maybe 30 will be. Sometimes mania looks good after not having any energy for a long time.

Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved